Alert archive / California / Wind Advisories in 2019
Wind Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 14, 2019, 2:10 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 15, 2019, 5:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 2:10 PM PDT (21:10 UTC)
- In effect from
- Apr 15, 2019, 5:00 PM PDT
- Expired
- Apr 16, 2019, 9:00 PM PDT
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS76 KSGX 142110 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 210 PM PDT Sun Apr 14 2019 CAZ055-056-058-060>062-065-150515- /O.NEW.KSGX.WI.Y.0021.190416T0000Z-190417T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 210 PM PDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT WEDNESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 5 PM Monday to 5 AM PDT Wednesday. * Winds...Winds becoming gusty Monday afternoon. West to northwest winds will be strong at times from Monday evening through Tuesday night, with gusts up to 65 mph in the mountains and 55 mph in the deserts. * Timing...The strongest winds will be Tuesday afternoon and Tuesday evening. * Location...The strongest winds will be through the mountain passes and canyons and along the desert slopes. Winds will also be gusty out on the desert floors, with gusts to 45 mph at times. Localized surfacing mountain waves could also cause periods of stronger wind gusts. * Visibility...Visibility could be limited due to areas of blowing sand and dust in the deserts, especially Tuesday afternoon and evening. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds shifting to the north (offshore pattern) Tuesday night through Wednesday morning, with the potential for continued gusty winds along the coast-facing slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
7 follow-up statements
806 WWUS76 KSGX 150426 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 926 PM PDT Sun Apr 14 2019 CAZ055-056-058-060>062-065-151230- /O.CON.KSGX.WI.Y.0021.190416T0000Z-190417T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 926 PM PDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT WEDNESDAY... * Winds...West to northwest winds will be strong at times from Monday evening through Tuesday night, with isolated gusts to 65 mph in the mountains, and 55 mph in the deserts. * Timing...The strongest winds will be Tuesday afternoon and Tuesday evening. * Location...The strongest winds will be through the mountain passes and canyons and along the desert slopes. Winds will also be gusty out on the desert floors, with gusts to 45 mph at times. Localized surfacing mountain waves could also cause periods of stronger ans shifting wind gusts. * Visibility...May be limited at times due to areas of blowing sand and dust in the deserts, especially Tuesday afternoon and evening. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds shifting to the north (offshore pattern) Tuesday night through Wednesday morning, with the potential for continued gusty winds along the coast-facing slopes of the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
304 WWUS76 KSGX 150908 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 208 AM PDT Mon Apr 15 2019 CAZ055-056-058-060>062-065-152230- /O.EXT.KSGX.WI.Y.0021.190416T1700Z-190417T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 208 AM PDT Mon Apr 15 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY... * Winds...Areas of west winds 25 to 35 mph with gusts to 50 mph. Isolated gusts to 55 mph. * Timing...The strongest winds will be Tuesday afternoon and early evening. * Location...The strongest winds will be near mountain ridgetops and along desert slopes into adjacent desert areas. * Visibility...In the deserts, visibility will be reduced at times in blowing dust and blowing sand. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds shifting to the north Tuesday night on the coastal slopes of the San Bernardino County mountains with the winds diminishing elsewhere. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
995 WWUS76 KSGX 152031 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 131 PM PDT Mon Apr 15 2019 CAZ055-056-058-060>062-065-160500- /O.EXT.KSGX.WI.Y.0021.190416T0000Z-190417T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 131 PM PDT Mon Apr 15 2019 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... * Winds...Areas of west winds 25 to 35 mph with gusts to 50 mph. Isolated gusts to 60 mph, especially late Tuesday afternoon and Tuesday evening. * Timing...Winds will increase late this afternoon and this evening, then the strongest winds will be Tuesday afternoon and evening. * Location...The strongest winds will be near mountain ridgetops and along desert slopes into adjacent desert areas. * Visibility...In the deserts, visibility will be reduced at times in blowing dust and blowing sand. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds shifting to the north late Tuesday night on the coastal slopes of the San Bernardino County mountains with the winds diminishing elsewhere. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
799 WWUS76 KSGX 160403 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 903 PM PDT Mon Apr 15 2019 CAZ055-056-058-060>062-065-161245- /O.CON.KSGX.WI.Y.0021.000000T0000Z-190417T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 903 PM PDT Mon Apr 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * Winds...Areas of west winds 25 to 35 mph with gusts to 45 mph. Isolated gusts to 55 to 60 mph. * Timing...Strongest winds will be Tuesday afternoon and evening. * Location...Near mountain ridgetops, through the passes, and along desert slopes into adjacent desert areas. Strongest near the passes and on some desert slopes. * Visibility...In the deserts, visibility may be reduced at times in blowing dust and sand. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds decreasing and shifting to northerly Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
725 WWUS76 KSGX 161105 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 405 AM PDT Tue Apr 16 2019 CAZ055-056-058-060>062-065-162230- /O.EXT.KSGX.WI.Y.0021.000000T0000Z-190417T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 405 AM PDT Tue Apr 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...Areas of west winds 25 to 35 mph with gusts to 45 mph. Isolated gusts to 55 to 60 mph. * Timing...Strongest winds will be this afternoon and early evening. * Location...Near mountain ridgetops, through the passes, and along desert slopes into adjacent desert areas. Strongest near the passes and on some desert slopes. * Visibility...In the deserts, visibility may be reduced at times in blowing dust and sand. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds decreasing and shifting to northerly late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
904 WWUS76 KSGX 162113 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 213 PM PDT Tue Apr 16 2019 CAZ055-056-058-060>062-065-170400- /O.CON.KSGX.WI.Y.0021.000000T0000Z-190417T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 213 PM PDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...Areas of west winds 25 to 35 mph with gusts to 45 mph. Isolated gusts to 55 to 60 mph. * Timing...Strongest winds will be late this afternoon through early evening. * Location...Near mountain ridgetops, through the passes, and along desert slopes into adjacent desert areas. Strongest near the passes and on some desert slopes. * Visibility...In the deserts, visibility may be reduced at times in blowing dust and sand. * Impacts...Strong winds and reduced visibility will make for hazardous travel conditions. * Outlook...Winds decreasing and shifting to northerly late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
534 WWUS76 KSGX 170351 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 851 PM PDT Tue Apr 16 2019 CAZ055-056-058-060>062-065-170500- /O.EXP.KSGX.WI.Y.0021.000000T0000Z-190417T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Wrightwood, Julian, Palm Springs, Palm Desert, La Quinta, Borrego Springs, and Desert Hot Springs 851 PM PDT Tue Apr 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to weaken this evening. The Wind Advisory will be allowed to expire at 9 PM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:45 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 14, 9:45 AM PDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 945 AM PDT Sun Apr 14 2019 .SYNOPSIS... Dry and warm conditions inland will continue today under scattered high level cloudiness. It will turn breezy and cooler again Monday and Tuesday as a trough moves inland to the north. This will mean another round of strong westerly winds, and a chance for scattered, light showers along and west of the mountains late Monday night through Tuesday. A stronger ridge later in the week will bring fair and much warmer weather both Thursday and Friday before slight cooling occurs again next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Morning Update: No changes were made to the forecast so far this morning. Considerable high clouds streaming across the subtropical East Pac this morning out ahead of a weak baggy shortwave. The good news is this high cloudiness is pretty thin so pleasant filtered sunshine should be the rule for the rest of the day today. Temperatures today will be very similar to Saturday given the cloudiness and not much change in heights. Previous Forecaster Discussion, from 329 AM PDT: Tranquil weather conditions will prevail today under a weak upper level ridge. Temps will be rather warm inland from the coast with highs reaching well into the 70s at most locales. The lower deserts will reach near 90. A shortwave will dive southeast into the Pacific Northwest on Monday, then will continue a trek southeast across Nevada and Arizona Tuesday through Tuesday night. This will act to kick up west- northwest winds across the region with the strongest winds impacting the mountain ridges to the desert slopes and onto parts of the desert floor. H7 winds increase to 35-40 kt. The latest hi-res WRF shows potential for wind gusts of around 50 mph into parts of the Coachella Valley early evening on Tuesday. The period of strongest winds is forecast to occur late Tuesday afternoon through early evening. Winds will become northeast with strong winds along the coastal slopes of the San Bernardinos for a period late Tuesday night. Strengthening onshore winds and moisture advection could lead to some light showers from the coast to the mountains Monday night through Tuesday with showers favoring the coastal mountain slopes. There is better model consensus on this, so did increase POPS for this period. Precipitation amounts will be light with about a quarter inch possible along the coastal mountain slopes and lesser amounts (less than 0.10 inches) towards the coast. No rain is forecast for the deserts. The shortwave will exit the area Wednesday with a ridge building in through late in the work week (leading to a warm up) before another shortwave, per GFS and ECMWF, moves in and across SoCal from the west Friday night-Saturday. Not much moisture looks to be pulled in ahead of this feature, so the main impact will be cooling. Global models show yet another shortwave to dive southeastward and over or just east of the area next Sunday. This could lead to increasing winds for the mountains and deserts again Saturday night through next Sunday and perhaps another chance of light showers, depending on the track of the feature. && .AVIATION... 141630Z...Coast/Valleys...Patchy stratus will continue along the immediate coast through 18Z but likely not affect any of the TAF sites. Bases will be 700-900 ft MSL, and most vis will be above 5 miles. Stratus will spread up to 15 miles inland tonight, most likely reaching coastal airports 04Z-07Z and continuing through 16Z- 18Z Mon. Bases will be 800-1100 ft MSL with tops to 1300 ft MSL, with areas of 2-4 miles vis over higher coastal terrain. Otherwise, occasional high clouds above 20000 ft MSL will prevail through Mon. Mountains/Deserts...Occasional high clouds with unrestricted vis will continue through Mon. Areas of surface west winds 15-25 knots with gusts 30-40 knots will develop Mon afternoon along desert mountain slopes and adjacent deserts. && .MARINE... Gusty NW winds could approach Small Craft Advisory criteria Tuesday afternoon and evening with gusts to 25 kts at times. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Gregoria/JMB AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.